Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 102, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Dec 2, 2018, 11:02 AM CST for Linn County, Livingston County, Missouri. It took effect at Dec 2, 2018, 11:13 AM CST. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2018, 11:02 AM CST (17:02 UTC)
- In effect from
- Dec 2, 2018, 11:13 AM CST
- Expired
- Dec 4, 2018, 6:00 PM CST
- In force
- 55 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Chillicothe (CHZM7). The gauge peaked at 26.44 ft at Dec 3, 2018, 3:00 AM CST.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 28 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06899680, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 2, 5:40 AM CST, 5 hours 22 minutes earlier.
Area forecast discussion, Dec 2, 5:40 AM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
540 AM CST Sun Dec 2 2018
.Discussion...
Issued at 424 AM CST SUN DEC 2 2018
A slow moving winter storm system continues to role across the
Plains States early this morning, and will continue to be the
focus for weather across eastern Kansas and Missouri today and
tonight as it shifts east. The slow movement of the low is result
of the system cutting-off as it swept into the Plains, developing
a well stacked system with the 500mb low nearly on top of the
surface low, which is shifting northeast into Iowa early this
morning. In general, the winter system is a bit detached from the
prevailing flow; and having shoved the westerlies into the
southern Plains, we do not expect this to change today, which will
keep the system slowly spinning to our northeast through the day.
Today and tonight...the winter system will slowly shift northeast
through the day, thus allowing the wrap around precipitation to
persist across the Nebraska/Iowa/Missouri triple point well into
the daylight hours, with the snow spreading east along the Iowa
border as cold air filters in behind the upper level and surface
lows. Temperatures across much of the Iowa border region are still
above freezing early this morning, and will likely be there till
much later in the day, so while precipitation along the Iowa border
will convert to snow eventually, accumulations are not expected to
be much more than an inch outside that far northwest corner of
Missouri where it has been just a bit colder. As a result of the
ongoing snow, have pushed out the going winter weather advisory
for the northwest corner of Missouri till 6 PM, which might need
pushing out into the evening hours if the snow expected along the
Iowa border persists into the night. Otherwise, for the daylight
hours of today, expect much of the precipitation to be along or
north of the Missouri River thanks to the tight circulation
driving this activity, with the chance of snow finally sweeping
south tonight as the last remnants of the exiting winter system
leave the state.
Monday on through the work week...will be rather cold as the
prevailing westerlies have been pushed to our south. But, there
looks to be another chance for wintery weather toward the end of
the work week as another trough sweeps into the Plains States.
Confidence on timing and precipitation types is rather low this
far out in time, but there is enough there to warrant thinking the
region will see more snow late in the work week --Thursday?--,
with the possibility of another large winter system by the
weekend; though it currently looks to be heading across the
southern Plains and thus looks to impact southern Missouri much
more significantly than northern.
&&
.Aviation...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 540 AM CST SUN DEC 2 2018
Terminals will be a bit of a mess today as the slow moving winter
storms system continues to spin across northern Missouri. As a
result, expect north wind and waves of wintry precipitation to
continue to wrap into northwest Missouri, but confidence on how
far south the precipitation goes is very low. But, in general,
expect CIGs to hang in the low end of MVFR today, with the
potential for some IFR CIGs for periods with light rain and/or
snow. By this evening, expect precipitation types to change over
to all snow with CIGs eventually dropping into the IFR range.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...Winter Weather Advisory until 6 PM CST this evening for MOZ001-
002-011.
&&
Discussion...Cutter
Aviation...CutterHazardous weather outlook, Dec 2, 4:42 AM CST, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 442 AM CST Sun Dec 2 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 442 AM CST Sun Dec 2 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight .Winter Weather... Snow will continue to remain possible across portions of northern Missouri and northeastern Kansas through the day. Rain and drizzle are expected elsewhere through the day. Snow chances will increase overnight as temperatures drop across the region. A Winter Weather Advisory is in effect through 6 PM CST across northwestern Missouri. .DAYS TWO THROUGH SEVEN...Monday through Saturday .Winter Weather... Snow chances will decrease quickly, early Monday. Overnight and morning lows well below freezing may result in slick spots on roadways given any snow accumulation and refreezing of damp roads. More detailed information can be accessed at... https://www.weather.gov/eax/hwo Kurtz
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 10:41 PM CST | River Flood Warning | EAX | Carroll | 19 hr |
| Dec 2, 6:26 AM CST | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 3 days |
| Dec 2, 9:50 AM CST | River Flood Warning | EAX | Carroll, Chariton | 3 days |
| Dec 2, 9:50 AM CST | River Flood Warning | EAX | Chariton, Howard, Saline | 3 days |
| Dec 2, 11:02 AM CST | River Flood Warning | EAX | Buchanan | 29 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.